AstraZeneca’s Crestor linked to a death

Share this article:
The cholesterol-lowering drug Crestor has been linked to the death of a patient, the drug's maker AstraZeneca said.
The death, possibly caused by rhabdomyoysis, a severe muscle wasting condition, has been reported to regulators worldwide, AstraZeneca spokesman Steve Brown said in a Reuters report.
He added that the circumstances surrounding the death, which occurred in late 2004, were complicated.
Brown believed that Crestor's safety status was similar to that of other statins but declined to discuss where the death occurred or the patient's age.
In the past, muscle problems have been associated with all statins.
AstraZeneca said more than 14 million prescriptions had been written for Crestor worldwide.
Share this article:

Email Newsletters

More in Business Briefs

Allergan reported to seek out Salix deal

The Wall Street Journal says the deal would add "another layer of intrigue" to the Allergan-Valeant hostilities.

India's Marck gets FDA Warning Letter

Inspectors of Marck Biosciences found an array of problems during a October-November 2013 inspection, including mold near a sterile area that was so bad "the room had 'partially caved in.'"

DOJ closes Brilinta investigation

AstraZeneca announced the end of the investigation Tuesday.